MAUDE Adverse Event Report: ALPHATEC SPINE, INC. LIF-PTP ACCESS SYSTEM; RETRACTOR

ALPHATEC SPINE, INC. LIF-PTP ACCESS SYSTEM; RETRACTOR
Model Number 300-150-120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/01/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The returned device was visually and functionally inspected, and no abnormalities or damage were identified.Review of the manufacturing records found no deviations or nonconformances.Based on available information, no device malfunction or manufacturing related issues was identified.Although the definitive cause of death has not been determined, the event may be associated with postoperative complications and the patient's underlying medical conditions.
 
Event or Problem Description
A patient underwent a spinal procedure at l3/4 using the lateral interbody fusion prone transposes (ptp) approach for adjacent segment disease on (b)(6) 2026.No intraoperative abnormalities were reported, and the immediate postoperative course was initially stable.Four days postoperatively, the patient experienced bleeding requiring transfusion, after which the patient stabilized.Two days later, radiographic imaging identified a hematoma near the segmental artery near the l3/4 level on the left approach side.Later that evening, the patient's condition deteriorated, including development of a psoas muscle hematoma followed by non-occlusive mesenteric ischemia (nomi), which was triggered by hemorrhagic shock.The patient subsequently expired.

Brand Name
LIF-PTP ACCESS SYSTEM
Common Device Name
RETRACTOR
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key25451223
Report Number2027467-2026-00131
Device Sequence Number18310261
Product Code GAD
UDI-Device Identifier00190376307015
UDI-Public(01)00190376307015(10)MM350253
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number300-150-120
Device Catalogue Number300-150-120
Device Lot NumberMM350253
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown